Missouri, 2022Damaging Winds in Missouri, June 8, 2022
June 8, 2022 · NWS SGF · 8 events in 6 counties and zones
S. and an upper level ridge expanded over the Plains, meso-scale convective systems (MCS) moved over the region during the overnight and early morning hours each day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As the upper level pattern shifted from southwest to northwest flow over the central U.S. and an upper level ridge expanded over the Plains, meso-scale convective systems (MCS) moved over the region during the overnight and early morning hours each day. The most impactful storms occurred during the early morning of the 8th, when storms produced damaging wind gusts from the Lake of the Ozarks region southward to near Interstate 44. Damage to trees, powerlines and roofs occurred, and two people were injured near Kaiser in Camden County when a tree fell on their RV. At least one inch of rain fell with each event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 12:21 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 8, 12:21 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
121 AM CDT Wed Jun 8 2022
Key Messages:
1) Isolated to scattered convection possible through today as a
cold front shifts through the forecast area.
2) Another storm complex expected Thursday night into Friday
morning.
3) Inserted precipitation chances for Saturday night into Sunday
morning as a baroclinic zone will be positioned across southern
Missouri.
4) Hot and humid Monday and Tuesday..
.SHORT TERM...(Today and tonight)
A storm complex was quickly approaching west central and central
Missouri this morning. This system will shift through the region
during the rest of the early morning hours, potentially bringing
some wind gusts and a brief period of heavy rain. There is a
limited risk for marginally severe wind gusts over central
Missouri, so we'll keep a close eye on those radar signals.
A synoptic cold front will shift southward through the forecast
area today, which could trigger some isolated to scattered
convection. Its tough to say how much and where with the existing
complex still pushing through. Many locations will remain dry
through today. Afternoon highs will warm into the upper 70s to low
80s.
For tonight look for mostly dry conditions with overnight lows
cooling into the mid to upper 50s.
.LONG TERM...(Thursday through Tuesday)
Thursday's day period looks dry with a cool - stable airmass in
place across the Ozarks. However, a sharp warm front will be
positioned just south into Oklahoma and Arkansas. Parcels will
begin to lift over this feature and force convection across
southern Missouri Thursday evening and through the overnight
period. It's possible that Thursday nights showers and
thunderstorms could be oriented from northwest to southeast for an
extended period of time, signaling some potential for training
thunderstorms. If this were to evolve, we may have to assess the
risk for flash flooding Thursday night into Friday morning.
Friday's period should be mostly dry although precipitation
chances are not zero, and much will depend on how Thursday night's
convection evolves. What we do know is that a baroclinic zone
will still be either positioned directly over or somewhere near
the forecast area. This will set the stage for isolated to
scattered showers and thunderstorms Saturday PM along the front.
We will need to monitor Saturday PM's period for severe weather as
the Ozarks will be positioned underneath the periphery of a
summer time high, which provides southern MO with sufficient deep
shear for storm organization.
Heading into early next work week, hot and humid weather is
expected as mid level heights increase over much of the southern
and central Plains. This pattern will also suppress rain chances
with afternoon highs potentially reaching the upper 80s to low
90s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1144 PM CDT Tue Jun 7 2022
KSGF/KJLN/KBBG tafs: VFR to start, but showers/thunderstorms will
move into the area during the 09z-12z time frame before exiting by
18z. Periods of mvfr/ifr ceilings and visibility will be possible,
but confidence in areal extent of storms is still relatively low.
Will monitor trends. Storms will shift southeast of the area late
in the period with vfr conditions.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSA
Hazardous weather outlook, Jun 7, 7:37 PM CST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
837 PM CDT Tue Jun 7 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
837 PM CDT Tue Jun 7 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Elevated lightning risk.
Elevated excessive rainfall risk
Limited Fog risk.
DISCUSSION...
Isolated thunderstorms will continue this evening and into the
overnight with a localized risk for flooding, small hail and
gusty winds.
Storms now well west and northwest of the area over the Plains
will move east and southeast reaching west central Missouri and
southeast Kansas by 2 to 4 am. Additional storms may also develop
ahead of this approaching system late tonight in central and
southwest Missouri. One inch hail and winds gusts of 60 mph will
be possible, mostly after 2 am.
Patchy dense fog will also be possible from late this evening
into the overnight hours across south-central Missouri.
.DAYS TWO THROUGH SEVEN...Wednesday through Sunday.
Weakening storms will push out of southern Missouri by mid-
morning. More scattered storms are then possible Wednesday
afternoon, especially across southern Missouri. There is a limited
risk for a strong to severe storm or two across south- central
Missouri in the afternoon if enough instability can develop.
Another complex of thunderstorms is becoming increasingly likely
from late Thursday night into Friday morning. A few of these
storms may be strong to severe with a continued threat for heavy
rainfall and localized flooding.
Afternoon heat indices in the middle 90s will be possible
starting early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late tonight, mainly after 2 am.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
DSA
In the hours before
Special weather statement, Jun 8, 1:51 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
251 AM CDT Wed Jun 8 2022
MOZ056-057-069-080815-
Camden MO-Miller MO-Morgan MO-
251 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of Miller, north central
Camden and southeastern Morgan Counties through 315 AM CDT...
At 250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eldon to near Village of Four Seasons.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
Saint Elizabeth... St. Elizabeth...
Tuscumbia... Barnett...
Olean... Bagnell...
Lakeside... Rocky Mount...
Ulman... Etterville...
Lakeview... Kaiser...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3834 9229
3832 9225 3834 9222 3833 9219 3811 9218
3813 9288 3844 9267 3844 9264
TIME...MOT...LOC 0750Z 265DEG 35KT 3837 9263 3820 9276
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RothsteinThunderstorm Wind, Benton
- When
- June 8, 2:08 AM CST
- Where
- Benton County, 1.77 mi WNW of Tackner to 1.05 mi W of Tackner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.240, -93.460
A power line was reported down and a small outbuilding suffered minor damage.
Thunderstorm Wind, Miller
- When
- June 8, 2:24 AM CST
- Where
- Miller County, 3.45 mi N of St Anthony to 3.35 mi N of St Anthony
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.220, -92.280
A large tree fell over on a driveway.
Thunderstorm Wind, Camden
- When
- June 8, 2:37 AM CST
- Where
- Camden County, 3 mi SE of Sunrise Beach to 2.57 mi SE of Sunrise Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.150, -92.740
A boat dock suffered minor roof damage.
Thunderstorm Wind, Camden
- When
- June 8, 2:40 AM CST
- Where
- Camden County, 1.76 mi SE of Sunrise Beach to 1.94 mi SE of Sunrise Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.160, -92.760
Multiple large trees were downed between Sunrise Beach and Osage Beach.
Thunderstorm Wind, Camden
- When
- June 8, 2:53 AM CST
- Where
- Camden County, 4.18 mi S of Beach
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.090, -92.610
A large tree was blown over onto a recreational vehicle injuring two occupants. The occupants were rescued successfully and the injuries were minor.
Thunderstorm Wind, Maries
- When
- June 8, 3:05 AM CST
- Where
- Maries County, 2.28 mi ENE of Vienna to 2.49 mi ENE of Vienna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.190, -91.910
Four large trees and a power line were reported down on Highway 42 near the Gasconade River Bridge.
Thunderstorm Wind, Webster
- When
- June 8, 3:24 AM CST
- Where
- Webster County, 1.3 mi ENE of Marshfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.340, -92.900
A few large limbs were reported down in town. Most observations in the area were of 30 to 40 mph winds.
Thunderstorm Wind, Phelps
- When
- June 8, 3:51 AM CST
- Where
- Phelps County, 1.49 mi SSE of Dillon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.950, -91.710
A few large trees and several large limbs were reported down. Winds were estimated at 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Ohio, June 8, 2022$1.9 million · EF2 · 24 events
- Tornado and Hail in Maryland, June 8, 2022$1.2 million · EF0 · 21 events
- Tornadoes and Hail in Indiana, June 8, 2022$307,000 · EF1 · 8 events
- Flash Flooding and Hail in West Virginia, June 8 to 9, 2022$108,000 · 1.75 in hail · 34 events
- Tornadoes and Flash Flood in Ohio, June 8, 2022$46,000 · EF1 · 22 events
- Flash Flooding and Flooding in Oklahoma, June 8, 2022$10,000 · 2.5 in hail · 50 events
- Damaging Winds in Pennsylvania, June 8, 2022$80,000 · 74 kt wind · 6 events
- Hail and Damaging Winds in West Virginia, June 8, 2022$18,000 · 2 in hail · 33 events
- Damaging Winds in North Carolina, June 8, 2022$56,000 · 51 kt wind · 9 events
- Damaging Winds in Virginia, June 8 to 9, 2022$31,000 · 55 kt wind · 17 events
- Damaging Winds in Kentucky, June 8, 2022$48,000 · 60 kt wind · 6 events
- Damaging Winds in Mississippi, June 8, 2022$41,000 · 52 kt wind · 6 events